Alert archive / Kansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 37, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Apr 7, 2011, 10:59 PM CDT for Chase County, Kansas. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 7, 2011, 10:59 PM CDT (03:59 UTC)
- Expired
- Apr 7, 2011, 11:29 PM CDT
- In force
- 30 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Chase County, KS
The radar
The Topeka radar (KTWX), 90 km from the middle of the area, began a volume at 04:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 7, 11:12 PM CDT | TSTM WND DMG | 2 E Matfield Green, KS | NEAR THE MATFIELD GREEN SERVICE STATION ON I-35 A SEMI WAS TURNED OVER DUE TO WINDS FROM THE THUNDERSTORMS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 4.0 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 864 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 352 m²/s²
- 0-3 km storm-relative helicity
- 514 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
566 WUUS53 KICT 080359 SVRICT KSC017-080445- /O.NEW.KICT.SV.W.0037.110408T0359Z-110408T0445Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 1059 PM CDT THU APR 7 2011 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN CHASE COUNTY IN CENTRAL KANSAS... * UNTIL 1145 PM CDT * AT 1057 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES NORTHWEST OF CASSODAY...OR 19 MILES SOUTHWEST OF COTTONWOOD FALLS...AND MOVING EAST AT 50 MPH. * LOCATIONS IMPACTED INCLUDE... MATFIELD GREEN AND BAZAAR. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3839 9648 3809 9637 3809 9681 3823 9681 TIME...MOT...LOC 0359Z 265DEG 43KT 3814 9671 WIND...HAIL 60MPH 1.00IN $$ MCGUIRE
2 follow-up statements
068 WWUS53 KICT 080410 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1110 PM CDT THU APR 7 2011 KSC017-080445- /O.CON.KICT.SV.W.0037.000000T0000Z-110408T0445Z/ CHASE KS- 1110 PM CDT THU APR 7 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN CHASE COUNTY UNTIL 1145 PM CDT... AT 1106 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MATFIELD GREEN...OR 16 MILES SOUTH OF COTTONWOOD FALLS...MOVING EAST AT 50 MPH. LOCATIONS IMPACTED INCLUDE... BAZAAR. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3839 9648 3809 9637 3809 9669 3825 9676 TIME...MOT...LOC 0410Z 265DEG 43KT 3815 9654 WIND...HAIL 60MPH 1.00IN $$ MCGUIRE
734 WWUS53 KICT 080429 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1129 PM CDT THU APR 7 2011 KSC017-080439- /O.CAN.KICT.SV.W.0037.000000T0000Z-110408T0445Z/ CHASE KS- 1129 PM CDT THU APR 7 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CHASE COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY...HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM AS IT MOVES NORTHEAST AT 45 MPH. LAT...LON 3839 9648 3809 9637 3809 9669 3825 9676 TIME...MOT...LOC 0429Z 258DEG 44KT 3824 9633 $$ MCGUIRE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 9:29 PM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, Apr 7, 9:29 PM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 929 PM CDT THU APR 7 2011 .UPDATE... HIGH BASED CONVECTION WHICH ORIGINATED OVER SOUTHWEST KANSAS AT LATE AFTERNOON HAS BEEN ABLE TO MAINTAIN ITSELF...BECOMING ELEVATED NOW NORTH OF THE WARM FRONT ACROSS CENTRAL KANSAS. THIS ACTIVITY IS BEING AIDED BY A DISTINCT UPPER SHORTWAVE OVER SOUTHWEST NEBRASKA ACROSS WESTERN KANSAS. THE RUC HAS HANDLED THIS CONVECTION FAIRLY WELL...WHICH SUGGESTS COVERAGE SHOULD INCREASE A BIT AS IT MOVES NORTHEAST FROM CENTRAL KANSAS AND THE FLINT HILLS INTO NORTHEAST KANSAS TOWARD MIDNIGHT. OTHERWISE A COOLER/MOIST NORTHEAST FLOW SHOULD CONTINUE TO PROMOTE LOWER CIGS ACROSS CENTRAL KANSAS OVERNIGHT...WITH SOUTHWARD MIGRATION OF THE SURFACE FRONT CLOSER TO THE OKLAHOMA BORDER BY MORNING PERHAPS ALLOWING LOW CLOUDS AS FAR SOUTH AS WICHITA. AREAS OF FOG ALSO LOOK ON TRACK WITH THE LOWER CIGS ACROSS CENTRAL KANSAS LATER IN THE NIGHT. CONVECTION SHOULD BECOME MORE ISOLATED AND SHIFT PRIMARILY NORTHEAST OF THE AREA AS WELL LATE IN THE NIGHT ALONG WITH THE ASSOCIATED TROF ALOFT. KED && .PREV DISCUSSION... /ISSUED 701 PM CDT THU APR 7 2011/ AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU IFR CONDITIONS EXPECTED ACROSS PORTIONS OF CENTRAL KANSAS LATER TONIGHT THROUGH MID-MORNING ON FRIDAY...WITH MVFR FOR MUCH OF THE REST OF THE AREA. EASTERN PORTIONS OF A SURFACE WARM FRONT BOWED NORTH ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS EARLY THIS EVENING. HOWEVER THIS FRONT IS EXPECTED TO MIGRATE SOUTH CLOSER TO THE OKLAHOMA BORDER OVERNIGHT...WITH EAST TO NORTHEAST SURFACE FLOW DEVELOPING ACROSS THE ENTIRE AREA. CHANCES FOR ELEVATED CONVECTION WILL CONTINUE ALONG AND NORTH OF THIS FRONT...WITH THE MOISTENING UPSLOPE FLOW RESULTING IN LOWERING CIGS TO IFR AND LOW END MVFR CATEGORIES FOR MUCH OF CENTRAL AND SOUTHEAST KANSAS. SOME POTENTIAL FOR LIFR CAT CIGS AT KRSL...HOWEVER CONFIDENCE WAS NOT HIGH ENOUGH TO INSERT IN TAF WITH THIS FORECAST ISSUANCE. SOME POTENTIAL FOR MVFR CAT CIGS AT KICT...THOUGH KEPT THEM WITH HIGHER PROBABILITY VFR FOR NOW. KED PREV DISCUSSION... /ISSUED 251 PM CDT THU APR 7 2011/ DISCUSSION... MAIN CONCERNS: THUNDERSTORMS/SEVERE WEATHER POTENTIAL INTO THIS WEEKEND...STRONG WINDS SUNDAY...ELEVATED FIRE DANGER THIS WEEKEND. THIS EVENING-TONIGHT: LOW CONFIDENCE PRECIPITATION FORECAST THIS EVENING-TONIGHT. WARM FRONT CURRENTLY STRETCHING WEST-EAST ACROSS NORTHERN OK SHOULD CONTINUE TO LIFT NORTH INTO SOUTHERN KS THIS EVENING AS SHORTWAVE ENERGY APPROACHES FROM THE SOUTHERN ROCKIES...WITH A WEAK TRIPLE POINT SETTING UP OVER SOUTH-CENTRAL KS. UPPER 50S TO NEAR 60F DEWPOINTS SHOULD POOL ALONG/SOUTH OF THIS WARM FRONT. COUPLED WITH CONTINUED HEATING IN WAKE OF MID-LEVEL CLOUD SHIELD AND MODEST MID-LEVEL LAPSE RATES...MLCAPE VALUES SHOULD APPROACH 1500 J/KG. SHORT-TERM MODEL GUIDANCE SUGGESTS SOME WEAK/MODEST CONVERGENCE ALONG THE WARM FRONT/TRIPLE POINT LATE THIS AFTERNOON-EVENING ACROSS SOUTH-CENTRAL/SOUTHEAST KS...WITH POTENTIALLY A NARROW CORRIDOR OF WEAK CONVECTIVE INHIBITION. CONSEQUENTLY...CANNOT RULE OUT AN ISOLATED THUNDERSTORM OR TWO GENERALLY ALONG/EAST OF I-135 OVER SOUTHERN KS. HOWEVER...SUBSIDENCE IN WAKE OF SHORTWAVE CURRENTLY OVER KS IN CONCERT WITH WEAK FORCING AND POTENTIAL CONVECTIVE INHIBITION WILL LIKELY KEEP ACTIVITY ISOLATED AT BEST...BUT ANYTHING THAT CAN DEVELOP WILL LIKELY BECOME STRONG/SEVERE GIVEN IMPRESSIVE DEEP LAYER SHEAR PROFILE. ADDITIONALLY...NAM IS SUGGESTING ANOTHER BATCH OF CONVECTION WILL BE POSSIBLE NORTH OF THE WARM FRONT BEFORE MIDNIGHT...AFFECTING AREAS GENERALLY ALONG/NORTH OF THE HIGHWAY 50 CORRIDOR. UNSURE ON THIS SCENARIO THOUGH GIVEN THAT BEST MID/UPPER FORCING WILL REMAIN NORTH OF AREA...ALTHOUGH IS AT LEAST PLAUSIBLE GIVEN WARM/MOIST ADVECTION AND CONVERGENCE NORTH OF BOUNDARY. LIMITED INSTABILITY WILL PRECLUDE SEVERE WEATHER WITH THIS ACTIVITY. LATER TONIGHT...MOIST EAST/NORTHEAST FLOW COULD RESULT IN PATCHY/AREAS OF FOG OVER MAINLY CENTRAL/EAST CENTRAL KS. FRIDAY-SUNDAY: A STRONG UPPER LEVEL STORM SYSTEM WILL CONTINUE DIGGING INTO THE SOUTHWESTERN STATES FRIDAY-SATURDAY...BEFORE EJECTING OUT ACROSS THE CENTRAL PLAINS SUNDAY-SUNDAY NIGHT. THE PREFERRED ECMWF HAS BEEN MORE CONSISTENT SHOWING A STRONGER/CLOSED LOW MOVING ACROSS KANSAS...WHEREAS THE GFS HAS BEEN FLIP-FLOPPING BETWEEN A STRONGER CLOSED SYSTEM AND AN OPEN TROF. THE 12Z NAM-WRF ALSO SUPPORTS THE STRONGER/SLOWER ECMWF. WARM FRONT PROGGED TO LIFT NORTHWARD TO CENTRAL KS BY FRIDAY AFTERNOON. A DRYLINE WILL EXTEND SOUTHWARD FROM SOUTH CENTRAL KS TO WESTERN OK. A FEW SREF MEMBERS STILL HINTING AT PERHAPS ISOLATED STRONG-SEVERE THUNDERSTORM DEVELOPMENT EAST OF DRYLINE LATE FRI PM/EVE. THE GFS/ECMWF ALSO HINTING AT DEVELOPMENT SO WILL MAINTAIN LOW PROBABILITIES (20-25%). BY SATURDAY AFTERNOON...LEE CYCLOGENESIS WILL BE OCCURRING OVER NORTHEAST COLORADO WITH THE WARM FRONT INTO NEBRASKA. THE DRYLINE WILL EXTEND SOUTHWARD ACROSS CENTRAL KS TO WESTERN OK WITH MLCAPE OF ~3,000 J/KG PROGGED EAST OF DRYLINE ACROSS CENTRAL/SOUTH CENTRAL KS. 0-6 KM SHEAR VECTORS OF 50-55 KT WILL BE ORIENTED PERPENDICULAR TO DRYLINE. INCREASING UPPER LEVEL DIFFLUENCE OVER KANSAS IS PROGGED ALONG WITH DECENT 1000-850 FN CONVERGENCE ALONG THE DRYLINE WHICH MAY BE SUFFICIENT FOR ISOLATED SUPERCELL INITIATION IN THE LATE PM/EVE. SEVERAL SREF MEMBERS ALONG WITH THE GFS AND ECMWF SUGGEST INITIATION WILL OCCUR. OTHERWISE...STRONGER FORCING AND MID-LEVEL COOLING WILL LEAD TO CHANCE OF STRONG-SEVERE STORMS SAT NIGHT INTO SUNDAY...ALTHOUGH CHANCES WILL SHIFT INTO SOUTHEAST KS DURING SUNDAY. WRAP-AROUND/DEFORMATION ZONE SHOWERS/T-STORMS WILL BE POSSIBLE ON THE BACKSIDE OF THE STORM SYSTEM INTO SUNDAY NIGHT. GUSTY SOUTHERLY WINDS EXPECTED SATURDAY IN THE WARM SECTOR. THE NAM-WRF AND ECMWF BOTH SHOW AT LEAST A HIGH-END WIND ADVISORY EVENT SUNDAY PM BEHIND THE DRYLINE...IN A DEEPLY MIXED ENVIRONMENT WITH STRONG UNIDIRECTIONAL WINDS IN THE LOW-MID LEVELS. BUFKIT MOMENTUM TRANSFER DATA ALSO SUGGESTS THAT A HIGH WIND WATCH MAY BECOME REQUIRED. THIS WILL NO DOUBT ELEVATE FIRE WEATHER CONDITIONS. MONDAY-THURSDAY: THE STRONG STORM SYSTEM WILL MOVE INTO THE EASTERN STATES MONDAY INTO TUESDAY. THE GFS AND ECMWF CONTINUE TO PROG ANOTHER SOUTHERN STREAM SYSTEM MOVING INTO THE SOUTHWEST TUESDAY...THEN COMING ACROSS THE CENTRAL/SOUTHERN PLAINS WEDNESDAY INTO THURSDAY. THERE ARE SOME TIMING/AMPLITUDE DIFFERENCES BETWEEN THE MODELS. HOWEVER BOTH SUGGEST AT LEAST SOME LOW PROBABILITIES FOR SHOWERS/THUNDERSTORMS OCCURING WEDNESDAY INTO THURSDAY. TEMPERATURES WILL BE SLIGHTLY ABOVE NORMAL MONDAY-TUESDAY...BEFORE SLIDING BACK TO AROUND NORMAL WEDNESDAY-THURSDAY. FIRE WEATHER... ELEVATED FIRE DANGER WILL RETURN TO MUCH OF THE AREA SATURDAY AND SUNDAY. A STRONG STORM SYSTEM WILL MOVE OUT ACROSS THE REGION SUNDAY INTO SUNDAY NIGHT. AHEAD OF THIS SYSTEM...GUSTY SOUTHERLY WINDS WILL OCCUR SATURDAY WITH MUCH ABOVE NORMAL TEMPERATURES. VERY HIGH FIRE DANGER WILL EXIST...WITH GRASSLAND FIRE DANGER VALUES APPROACHING EXTREME WEST OF I-135. SUNDAY LOOKS TO BE POTENTIALLY THE WORST DAY WITH HEIGHTENED WILDFIRE DANGER. WIDESPREAD EXTREME FIRE DANGER IS POSSIBLE ACROSS CENTRAL...SOUTH CENTRAL KS AND THE FLINT HILLS BEHIND THE DRYLINE...WHERE HUMIDITIES WILL DROP TO 15-25% AND SOUTHWESTERLY WINDS WILL GUST POTENTIALLY TO 50-55 MPH. FIRE WEATHER WATCHES/RED FLAG WARNINGS MAY BECOME NECESSARY. AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU RATHER COMPLEX AVIATION FORECAST THE NEXT 24 HOURS. SCATTERED SHOWERS AND SPRINKLES SHOULD EXIT MUCH OF CENTRAL...SOUTH-CENTRAL AND SOUTHEAST KS TO THE NORTHEAST BY EARLY-MID AFTERNOON AS SHORTWAVE DEPARTS TO THE NORTHEAST. THEREAFTER...AN ISOLATED THUNDERSTORM OR TWO CANNOT BE RULED OUT FROM LATE AFTERNOON INTO THE EVENING FOR KICT-KCNU IN THE VICINITY OF A WARM FRONT LIFTING NORTH. THERE IS AN ADDITIONAL CHANCE FOR A FEW SHOWERS/THUNDERSTORMS SPREADING ACROSS THE AREA THIS EVENING FROM THE WEST AHEAD OF DEPARTING SHORTWAVE ENERGY...WHICH COULD AFFECT KHUT-KSLN AS WELL...ALTHOUGH THIS SCENARIO IS MORE UNCERTAIN. LATER TONIGHT...PERSISTENT MOIST EASTERLY UPSLOPE FLOW SHOULD RESULT IN IFR TO POTENTIALLY LIFR CIGS/VSBYS FOR MAINLY KRSL-KSLN- KHUT. THIS COULD FLIRT WITH KICT. KCNU COULD SEE IFR CIGS AS WELL IN MOIST SOUTHEASTERLY FLOW...BUT ONLY WENT MVFR FOR NOW. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 54 84 62 87 / 20 10 10 10 HUTCHINSON 52 83 61 87 / 30 10 10 20 NEWTON 53 82 62 87 / 30 10 10 10 ELDORADO 55 83 63 87 / 30 20 20 10 WINFIELD-KWLD 58 86 64 87 / 20 20 20 10 RUSSELL 47 75 56 87 / 40 10 10 20 GREAT BEND 49 81 57 88 / 30 10 10 20 SALINA 49 74 60 87 / 50 10 10 10 MCPHERSON 52 80 61 87 / 40 10 10 10 COFFEYVILLE 62 84 65 88 / 20 20 20 10 CHANUTE 59 82 65 87 / 30 20 20 10 IOLA 57 81 65 87 / 40 20 20 10 PARSONS-KPPF 61 83 65 88 / 20 20 20 10 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 7, 4:02 PM CDT, 6 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 402 PM CDT THU APR 7 2011 KSZ032-033-047>053-067>072-082-083-091>096-098>100-082115- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 402 PM CDT THU APR 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA TONIGHT. A STRONG STORM OR TWO WILL BE POSSIBLE WITH HAIL TO DIME SIZE AND WIND GUSTS TO 50 MPH. PATCHY FOG WILL BE POSSIBLE ACROSS CENTRAL AND PORTIONS OF SOUTH CENTRAL KANSAS LATE TONIGHT. VISIBILITIES MAY BE REDUCED TO 1 MILE OR LESS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY PATCHY FOG WILL REDUCE THE VISIBILITY TO AROUND 1 MILE OVER PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS EARLY FRIDAY MORNING. THERE IS A SLIGHT CHANCE OF STRONG THUNDERSTORMS LATE FRIDAY AFTERNOON AND NIGHT...EAST OF THE KANSAS TURNPIKE. THUNDERSTORM CHANCES WILL INCREASE OVER THE WEEKEND AS A STRONG STORM SYSTEM APPROACHES THE REGION. SEVERE THUNDERSTORMS WILL BE POSSIBLE FOR CENTRAL AND SOUTH CENTRAL KANSAS SATURDAY AFTERNOON AND SATURDAY NIGHT. LINGERING SEVERE THUNDERSTORMS WILL BE POSSIBLE ON SUNDAY OVER FAR EASTERN KANSAS. VERY HIGH GRASSLAND FIRE DANGER IS EXPECTED OVER MUCH OF THE AREA SATURDAY AFTERNOON. ON SUNDAY...WILDFIRE DANGER WILL BECOME EXTREME ACROSS MOST OF THE AREA EXCEPT FAR SOUTHEAST KANSAS WHERE IT WILL BE VERY HIGH. IN ADDITION...VERY STRONG SOUTHWESTERLY WINDS OF 30 TO 40 MPH WITH GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE SUNDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. HOWEVER SPOTTER ACTIVATION COULD BE NECESSARY SATURDAY AND SUNDAY. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
In the hours before
Local storm report, Apr 7, 9:42 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
942 PM CDT THU APR 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0941 PM HAIL 2 NW HUTCHINSON 38.08N 97.94W
04/07/2011 E0.75 INCH RENO KS TRAINED SPOTTER
&&
SGSSpecial weather statement, Apr 7, 9:53 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 953 PM CDT THU APR 7 2011 KSZ068-083-080330- HARVEY-SEDGWICK- 953 PM CDT THU APR 7 2011 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR HARVEY AND SEDGWICK COUNTIES... AT 948 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG OUTFLOW WINDS ACROSS NORTHERN SEDGWICK AND SOUTHERN HARVEY COUNTIES FROM THUNDERSTORMS OVER NORTHEAST RENO COUNTY. WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE. MCGUIRE
Special weather statement, Apr 7, 9:55 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 955 PM CDT THU APR 7 2011 KSZ051-080345- MCPHERSON- 955 PM CDT THU APR 7 2011 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR MCPHERSON COUNTY... AT 952 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR BUHLER...OR 12 MILES NORTHEAST OF HUTCHINSON...MOVING NORTHEAST AT 45 MPH. DIME SIZE HAIL...AND WINDS TO 40 MPH ARE POSSIBLE WITH THIS STORM. THE STORMS ARE NOT EXPECTED TO BECOME SEVERE.
Special weather statement, Apr 7, 10:02 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1002 PM CDT THU APR 7 2011 KSZ068-080345- HARVEY- 1002 PM CDT THU APR 7 2011 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR HARVEY COUNTY... AT 957 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 6 MILES NORTHEAST OF BURRTON...OR 13 MILES WEST OF NEWTON...MOVING NORTHEAST AT 45 MPH. DIME SIZE HAIL...AND WINDS TO 40 MPH ARE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. MCGUIRE
Local storm report, Apr 7, 10:29 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1029 PM CDT THU APR 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1029 PM HAIL 5 E NEWTON 38.04N 97.25W
04/07/2011 E1.00 INCH HARVEY KS LAW ENFORCEMENT
&&
KEDSpecial weather statement, Apr 7, 10:53 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1053 PM CDT THU APR 7 2011 KSZ053-080445- CHASE- 1053 PM CDT THU APR 7 2011 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR CHASE COUNTY... AT 1052 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 5 MILES SOUTH OF CEDAR POINT...OR 15 MILES SOUTHEAST OF MARION...AND MOVING NORTHEAST AT 50 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. PEOPLE IN CHASE COUNTY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. A WARNING MAY BE NEEDED IF THE STORM MAINTAINS INTENSITY AND MOVES INTO THE AREA. BE READY TO SEEK SHELTER IF SEVERE WEATHER THREATENS. MCGUIRE
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 10:26 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Harvey, Marion | 33 min |
| Apr 8, 6:07 AM CDT | Dense Fog Advisory | ICT | Barton, Ellsworth, Harper, Harvey, Kingman, Lincoln and 7 more | 5 hr |
| Apr 8, 4:10 PM CDT | Fire Weather Watch | ICT | Barton, Butler, Chase, Chautauqua, Cowley, Elk and 14 more | 24 hr |
| Apr 8, 6:01 PM CDT | Severe Thunderstorm Warning | ICT | Cowley, Sumner | 59 min |
| Apr 8, 6:57 PM CDT | Severe Thunderstorm Warning | ICT | Cowley, Sumner | 63 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.